Oklahoma, 2015

Winter Storm in Oklahoma, November 17, 2015

November 17, 2015 · NWS AMA · 1 event in 1 county or zone

As the strong storm system that brought the tornado outbreak on the 16th moved east, cold air filtered in behind it. A period of snow occurred across the Oklahoma Panhandle.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

As the strong storm system that brought the tornado outbreak on the 16th moved east, cold air filtered in behind it. A period of snow occurred across the Oklahoma Panhandle. The highest accumulations occurred in the western portion of the Panhandle. Cimarron County received 5 to 6 inches of snow, with reports of blowing snow near Boise City.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 17, 5:36 AM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Nov 17, 5:36 AM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
536 AM CST TUE NOV 17 2015

.AVIATION...
12Z TAF CYCLE

LOW CLOUDS AND PRECIPITATION AROUND A MID AND UPPER CLOSED LOW WILL
IMPACT THE THREE TAF SITES THROUGH ABOUT 00Z TO 05Z WEDNESDAY. LOW
CLOUDS WILL ALLOW FOR MVFR TO IFR CEILINGS...WITH SOME IFR TO LIFR
CONDITIONS...BY 16Z TO 18Z TODAY. LIGHT RAIN WILL QUICKLY CHANGE TO
LIGHT SNOW BY 15Z TODAY AT THE DALHART AND GUYMON TAF SITES AND WILL
CONTINUE UNTIL AROUND 00Z TO 02Z WEDNESDAY. VFR CONDITIONS ARE
EXPECTED ONCE AGAIN BY 02Z TO 05Z WEDNESDAY. SOUTHWEST TO WEST WINDS
WILL INCREASE TO AROUND 20 TO 30 KNOTS BY 14Z TO 16Z TODAY AND THEN
BECOME NORTHWEST 25 TO 35 KNOTS WITH GUSTS TO 40 TO 45 KNOTS UNTIL
AROUND 00Z TO 02Z WEDNESDAY. WINDS WILL THEN BACK AROUND TO THE WEST
AGAIN AND DIMINISH TO AROUND 10 TO 20 KNOTS AFTER 02Z WEDNESDAY.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 505 AM CST TUE NOV 17 2015/

DISCUSSION...
AFTER YESTERDAYS SEVERE WEATHER EVENT ACROSS MUCH OF THE FCST AREA...
ATTENTION NOW TURNS TO WINTER PRECIPITATION AND STRONG WINDS. THE
POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM RESPONSIBLE FOR THE SEVERE
WEATHER EPISODE MONDAY AFTERNOON AND NIGHT IS PROGGED TO TRACK ACROSS
THE OK PNHDL AND NWRN TX PNHDL TODAY WITH WRAPAROUND WINTER
PRECIPITATION IN THE FORM OF SNOW EXPECTED ACROSS THIS AREA. THE WIND
MACHINE WILL ALSO CRANK UP IN EARNEST ACROSS MOST OF THE FCST AREA
TODAY DUE TO A RATHER TIGHT PRESSURE GRADIENT. CONSIDERING THE
ABOVE...HAVE ISSUED A WITNER WX ADVISORY FOR SNOW AND BLOWING SNOW
OVER NWRN ZONES THRU 6 PM TODAY...AND A WIND ADVISORY TIL 6 PM TODAY
FOR THE REST OF THE AREA EXCEPT NERN ZONES.

SOME LINGERING LIGHT SNOW POSSIBLE ACROSS OK AND FAR NRN TX PNHDLS
THIS EVENING...WITH IMPROVING CONDITIONS BY LATE TONIGHT.

A RETURN TO DRY WEATHER IS FORESEEN FROM WEDNESDAY THRU THE END OF
THE 7 DAY FCST PCKG. A COUPLE DRY COLD FRONTS ARE SLATED TO MOVE
ACROSS THE REGION...THE FIRST ONE BEING WED NIGHT FOLLOWED BY A
SECOND AND STRONGER ONE FRIDAY NIGHT. BREEZY TO WINDY CONDITIONS MAY
ACCOMPANY THE COLD FRONTAL PAASAGE FRIDAY NIGHT. REBOUNDING
TEMPERATURES ARE THEN ANTICIPATED SUNDAY INTO EARLY NEXT WEEK.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...
     DONLEY...GRAY...HANSFORD...HUTCHINSON...MOORE...OLDHAM...
     POTTER...RANDALL...WHEELER.

     WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: DALLAM...HARTLEY...SHERMAN.

OK...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: CIMARRON...TEXAS.

&&

11/2
Hazardous weather outlook, Nov 17, 5:49 AM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
549 AM CST TUE NOV 17 2015

OKZ001>003-TXZ001>020-172200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
549 AM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT
THROUGH 6 PM TODAY FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS
WELL AS THE NORTHWEST TEXAS PANHANDLE. SNOW ACCUMULATIONS OF 1 TO 3
INCHES ARE EXPECTED ALONG WITH STRONG NORTHWEST TO NORTH WINDS OF 25
TO 35 MPH WITH HIGHER GUSTS. THESE STRONG WINDS WILL CAUSE AREAS OF
BLOWING SNOW AND REDUCED VISIBILITIES.

IN ADDITION...A WIND ADVISORY IS IN EFFECT THROUGH 6 PM TODAY FOR THE
CENTRAL AND SOUTHERN TEXAS PANHANDLE DUE TO NORTHWEST TO NORTH WINDS
OF 35 TO 39 MPH WITH HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANDRADE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter storm. Local standard time, as filed.

Winter Storm, Beaver

When
November 17, 7:00 AM CST to 11:00 PM CST
Where
Beaver forecast zone
Reported by
Law Enforcement
Coordinates
36.750, -100.477 (the zone’s center; the record gives no point)

Reports of up to 6 inches of snow in Cimarron County were received. Most of the snow accumulated during the daylight hours of the 17th. Blowing snow was reported near Boise City which caused reduced visibility.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608343.